Alert archive / Illinois / Wind Advisories in 2010
Wind Advisory 1, NWS St. Louis, MO
NWS St. Louis, MO issued this wind advisory at Apr 6, 2010, 11:16 AM CDT for 7 counties in Illinois. It took effect at Apr 6, 2010, 1:00 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2010, 11:16 AM CDT (16:16 UTC)
- In effect from
- Apr 6, 2010, 1:00 PM CDT
- Expired
- Apr 6, 2010, 4:01 PM CDT
- In force
- 3 hr
- Issued by
- NWS St. Louis, MO
Counties Bond County, IL, Clinton County, IL, Fayette County, IL, Marion County, IL, Montgomery County, IL, Randolph County, IL, Washington County, IL
The radar
The St Louis radar (KLSX), 115 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -496 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 374 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
354 WWUS73 KLSX 061616 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 1116 AM CDT TUE APR 6 2010 ILZ060-064-065-069-070-074-079-062300- /O.NEW.KLSX.WI.Y.0001.100406T1800Z-100406T2300Z/ MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL- WASHINGTON IL-RANDOLPH IL- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...CHESTER 1116 AM CDT TUE APR 6 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * LOCATION: MUCH OF SOUTH CENTRAL AND PARTS OF SOUTHWEST ILLINOIS. * TIMING: UNTIL 6 PM THIS EVENING. * WINDS: SUSTAINED SOUTHERLY WINDS WILL BE BETWEEN 20 AND 30 MPH WITH SOME GUSTS TO AROUND 45 MPH. * IMPACTS: THESE WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT AND MOVE LIGHT OUTDOOR OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ BRITT
1 follow-up statement
684 WWUS73 KLSX 062101 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 401 PM CDT TUE APR 6 2010 ILZ060-064-065-069-070-074-079-062215- /O.CAN.KLSX.WI.Y.0001.000000T0000Z-100406T2300Z/ MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL- WASHINGTON IL-RANDOLPH IL- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...CHESTER 401 PM CDT TUE APR 6 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE WIND ADVISORY FOR SOUTHWEST AND SOUTH CENTRAL ILLINOIS. THE MOST INTENSE WINDS OVER SOUTHERN ILLINOIS HAVE DIMINSIHED. HOWEVER...SOUTH WINDS WITH GUSTS OF AROUND 30 MPH WILL CONTINUE THIS EVENING. $$ TRUETT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this wind advisory went out at Apr 6, 6:42 AM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, Apr 6, 6:42 AM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 642 AM CDT TUE APR 6 2010 .DISCUSSION... /424 AM CDT TUE APR 6 2010/ PRIMARY CONCERNS WITH THIS FCST PCKG ARE GUSTY SLY WINDS EXPECTED TODAY ACROSS THE REGION...POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WITH PASSAGE OF CDFNT TONIGHT...AND COOLER TEMPERATURES BEHIND THE FNT TOMORROW AND THU. 07Z SFC ANALYSIS REVEALED A SFC LOW OVER NWRN KS WITH A WMFNT STRETCHING THROUGH SRN IA INTO NRN IL AND SRN LOWER MI...A DRYLINE EXTENDING FM THE SFC LOW SWWD THROUGH THE OK/TX PANHANDLES...AND A CDFNT STRETCHING WWD FM THE SFC LOW THROUGH CO. THESE FEATURES WILL PLAY A DOMINANT ROLE IN REGIONAL WEATHER OVER THE NEXT FEW DAYS AS THE SFC LOW LIFTS NEWD AND SWINGS A CDFNT THROUGH THE AREA. FIRST CONCERN IS GUSTY SLY WINDS TODAY IN THE WARM SECTOR. LOCAL CRITERIA FOR A WIND ADVISORY IS SUSTAINED WINDS OF 30-39 MPH FOR AT LEAST AN HOUR AND/OR WIND GUSTS OF 45-57 MPH. OBSERVATIONS ACROSS THE PLAINS YESTERDAY AFTN SHOWED OCCASIONAL GUSTS AROUND 40-44 MPH BUT THIS WAS NOT WIDESPREAD. SINCE SUSTAINED WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA TODAY AND ANY GUSTS THAT BRIEFLY EXCEED CRITERIA WILL BE ISOLATED...I CANNOT JUSTIFY A WIND ADVISORY AND WILL INSTEAD CONTINUE TO MENTION GUSTY WINDS IN THE HWO. NEXT CONCERN IS POTENTIAL FOR THUNDERSTORMS TONIGHT...SOME OF WHICH COULD BE STRONG TO SEVERE. WMFNT THAT LIFTED NWD THROUGH THE REGION YESTERDAY BROUGHT DEWPOINTS IN THE 50S AND 60S F AS FAR N AS SRN IA AND CONTINUING SLY WINDS WILL MAINTAIN THIS AIRMASS AHEAD OF AN APCHG CDFNT. AS THE UPPER LVL TROF APPROACHES...COOLING ALOFT WILL ACT TO ERODE THE CAP WHILE LARGE SCALE LIFT INCREASES OVER THE AREA. A LINE OF THUNDERSTORMS IS EXPECTED TO DVLP ALONG AND AHEAD OF THE FNT AND PROGRESS EWD TONIGHT. MODEL GUIDANCE SUGGESTS THERE WILL BE SUFFICIENT CAPE AND 0-6 KM SHEAR TO SUPPORT STRONG TO SEVERE THUNDERSTORMS BUT THE TIMING OF THE CDFNTL PASSAGE IS NOT FAVORABLE FOR WIDESPREAD SEVERE WEATHER DUE TO LOSS OF DAYTIME HEATING AND DECREASING INSTABILITY. THUNDERSTORMS ARE EXPECTED TO DVLP AGAIN TOMORROW AFTN ALONG AND AHEAD OF THE FNT BUT BY THAT TIME THE CDFNT SHOULD BE EAST OF THE CWA. FINALLY...MUCH COOLER TEMPERATURES ARE ANTICIPATED TOMORROW AND THURSDAY AFTER FROPA. H85 TEMPS FALL DURING THE DAY TOMORROW AND CONTINUE FALLING OVERNIGHT...REMAINING NEAR OR BELOW 2 C ON THU. TEMPERATURES SHOULD BEGIN TO WARM AGAIN ON THU NIGHT AND FRI. NO CHANGES PAST 12Z SAT. KANOFSKY && .AVIATION... /631 AM CDT TUE APR 6 2010/ VFR CONDITIONS EXPECTED TODAY AS AREA REMAINS IN WARM SECTOR. LLWS STILL OCCURRING AT KSUS...BUT OTHER SITES HAVE REMAINED MIXED ENOUGH TO NOT WARRENT LLWS AT 12Z ISSUANCE. SHOULD SEE CUMULUS BECOME BKN BY THIS EVENING PER MODEL SOUNDINGS. OTHERWISE...BIG STORY WILL BE THE STRONG SOUTH-SOUTHWEST WIND...WITH GUSTS OVER 30KTS EXPECTED. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS WESTERN MISSOURI AND MOVE EAST AFFECTING KUIN AND KCOU AROUND 06Z AND KSUS AROUND 10Z. INSTABILITY REALLY DROPS OFF AS THE LINE MOVES EAST...SO HAVE ONLY INCLUDED SHOWERS AND CB GROUP AT THIS TIME. SPECIFICS FOR KSTL... VFR CONDITIONS ARE EXPECTED WITH GUSTY SOUTH-SOUTHWEST WIND TODAY. WIND GUSTS OVER 30KTS ARE EXPECTED. CUMULUS SHOULD DEVELOP BY AFTERNOON AROUND 4KFT AND BECOME BROKEN BY THIS EVENING. EXPECT LINE OF SHOWERS AND THUNDERSTORMS TO BEGIN AFFECTING THE TERMINAL AROUND 10Z TOMORROW MORNING. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 6, 5:08 AM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 508 AM CDT TUE APR 6 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-071015- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 508 AM CDT TUE APR 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE ACROSS THE REGION TONIGHT AND EARLY WEDNESDAY MORNING. SOME OF THE STORMS COULD BE STRONG TO SEVERE AND CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. STRONG SOUTHERLY WINDS WITH GUSTS OVER 35 MPH ARE EXPECTED TODAY. MODERATE FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP ON TUESDAY NIGHT AND PERSIST THROUGH WEDNESDAY MORNING. SOME OF THE STORMS COULD BE STRONG TO SEVERE AND CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS ON WEDNESDAY NIGHT. MODERATE FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 KANOFSKY
Nearby
Wind Advisories in Illinois, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.